Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS San Angelo, TX

April 3, 20114 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 3, 2011, 9:51 PM CDT for 4 counties in Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 9:51 PM CDT (02:51 UTC)
Expired
Apr 3, 2011, 10:19 PM CDT
In force
28 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 38 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:53 PM CDTHAIL 1.75Abilene, TXGOLFBALL SIZE HAIL REPORTED ON TEXAS AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-459 J/kg
Mixed-layer LCL
1778 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS54 KSJT 040251
SVRSJT
TXC059-253-417-441-040330-
/O.NEW.KSJT.SV.W.0007.110404T0251Z-110404T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
951 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
  SOUTHEASTERN JONES COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1030 PM CDT

* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  SOUTHEAST OF DYESS AFB...OR 7 MILES SOUTHWEST OF ABILENE...AND
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ABILENE AND IMPACT BY 1000 PM CDT...
  HAMBY BY 1010 PM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 276 AND 307.

LAT...LON 3277 9960 3242 9930 3227 9982 3240 9995
TIME...MOT...LOC 0251Z 231DEG 38KT 3240 9980

$$


JOHNSON
4 follow-up statements
258 
WWUS54 KSJT 040255
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
955 PM CDT SUN APR 3 2011

TXC059-253-417-441-040330-
/O.CON.KSJT.SV.W.0007.000000T0000Z-110404T0330Z/
SHACKELFORD TX-JONES TX-TAYLOR TX-CALLAHAN TX-
955 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR...SOUTHEASTERN JONES
AND SOUTHWESTERN SHACKELFORD COUNTIES...

AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
NEAR ABILENE...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IMPACT BY 1000 PM CDT...
  HAMBY BY 1010 PM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 279 AND 307.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO THE SIZE OF GOLF BALLS HAS BEEN REPORTED IN SOUTHERN 
ABILENE. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3231 9976 3242 9988 3277 9960 3242 9930
TIME...MOT...LOC 0255Z 231DEG 38KT 3242 9976

$$


JOHNSON
032 
WWUS54 KSJT 040304
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1004 PM CDT SUN APR 3 2011

TXC253-040314-
/O.CAN.KSJT.SV.W.0007.000000T0000Z-110404T0330Z/
JONES TX-
1004 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES COUNTY IS
CANCELLED...

LAT...LON 3242 9930 3235 9960 3234 9964 3246 9969
      3252 9965 3252 9961 3258 9961 3269 9954
TIME...MOT...LOC 0304Z 235DEG 44KT 3249 9958

$$

TXC059-417-441-040330-
/O.CON.KSJT.SV.W.0007.000000T0000Z-110404T0330Z/
SHACKELFORD TX-TAYLOR TX-CALLAHAN TX-
1004 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHWESTERN
SHACKELFORD COUNTIES...

AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED NEAR HAMBY...OR 7 MILES EAST OF 
ABILENE...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHWESTERN
SHACKELFORD COUNTIES.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 289 AND 307.

LAT...LON 3242 9930 3235 9960 3234 9964 3246 9969
      3252 9965 3252 9961 3258 9961 3269 9954
TIME...MOT...LOC 0304Z 235DEG 44KT 3249 9958

$$


JOHNSON
352 
WWUS54 KSJT 040311
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1011 PM CDT SUN APR 3 2011

TXC441-040321-
/O.CAN.KSJT.SV.W.0007.000000T0000Z-110404T0330Z/
TAYLOR TX-
1011 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY IS
CANCELLED...

LAT...LON 3244 9956 3255 9960 3266 9951 3248 9935
TIME...MOT...LOC 0311Z 230DEG 51KT 3257 9947

$$

TXC059-417-040330-
/O.CON.KSJT.SV.W.0007.000000T0000Z-110404T0330Z/
SHACKELFORD TX-CALLAHAN TX-
1011 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTH CENTRAL CALLAHAN AND SOUTHWESTERN SHACKELFORD COUNTIES...

AT 1005 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  
THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN CALLAHAN 
COUNTY...OR 12 MILES NORTHWEST OF BAIRD...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHERN CALLAHAN AND SOUTHWESTERN SHACKELFORD COUNTIES.

LAT...LON 3244 9956 3255 9960 3266 9951 3248 9935
TIME...MOT...LOC 0311Z 230DEG 51KT 3257 9947

$$


JOHNSON
983 
WWUS54 KSJT 040319
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1019 PM CDT SUN APR 3 2011

TXC059-417-040329-
/O.CAN.KSJT.SV.W.0007.000000T0000Z-110404T0330Z/
SHACKELFORD TX-CALLAHAN TX-
1019 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALLAHAN AND
SOUTHWESTERN SHACKELFORD COUNTIES IS CANCELLED...

THE STORM HAS EXITED THE WARNING AREA. THUS...THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 3244 9956 3255 9960 3266 9951 3248 9935
TIME...MOT...LOC 0319Z 230DEG 51KT 3260 9937

$$


JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:27 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 3, 9:27 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
927 PM CDT SUN APR 3 2011

.UPDATE...
SEE UPDATE DISCUSSION BELOW.

&&

.DISCUSSION...
UPDATED THE ZONES TO REMOVE THE WIND ADVISORY HEADLINE.
ALSO...STRONG COLD FRONT LOCATED ACROSS EXTREME NORTHWEST OKLAHOMA
AND THE NORTHERN TEXAS PANHANDLE WILL MOVE RAPIDLY SOUTH ACROSS
WEST CENTRAL TEXAS EARLY MONDAY MORNING...TO ALONG THE I-20 CORRIDOR
BY 5 AM AND SOUTH OF THE I-10 CORRIDOR BY 9 AM. BEHIND THE
FRONT...WINDS WILL BECOME NORTH AT 20 TO 30 MPH WITH HIGHER GUSTS
LIKELY. ALSO...A FEW STORMS ARE POSSIBLE AFTER MIDNIGHT...ACROSS THE
SOUTHERN HEARTLAND AND NORTHWEST HILL COUNTRY.

21

&&

.PREV DISCUSSION... /ISSUED 631 PM CDT SUN APR 3 2011/

DISCUSSION...
SEE THE 00Z AVIATION DISCUSSION BELOW.

AVIATION...
SOUTH TO SOUTHWEST WINDS REMAIN A BIT GUSTY THIS EVENING BUT ARE
EXPECTED TO DIMINISH ONCE THE BOUNDARY LAYER BEGINS TO DECOUPLE
AROUND SUNSET. THE HIGH BASED CU FIELD SHOULD ALSO BEGIN TO WANE
AROUND THIS TIME ALTHOUGH INCREASING LARGE SCALE ASCENT MAY
MAINTAIN ALTO CU FIELD OVERNIGHT. THE LOW LEVEL JET WILL INTENSIFY
RAPIDLY BETWEEN 03-06Z WHICH COULD RESULT IN OCCASIONAL GUSTY
CONDITIONS AT KABI/KSJT BUT MOST AREAS SHOULD SEE WIND SPEEDS
AROUND 12 KTS. THE DRYLINE WILL REMAIN IN PLACE ACROSS THE AREA
TONIGHT WHICH WILL ASSURE VFR CONDITIONS ACROSS THE WEST. THE
SOUTHEAST TERMINALS COULD SEE SOME BRIEF MVFR CIGS RETURN LATER
TONIGHT.

THE COLD FRONT THAT IS CURRENTLY LOCATED JUST NORTH OF THE OK
BORDER WILL CONTINUE TO DIVE SOUTH OVERNIGHT AND SHOULD REACH KABI
BY 10Z...KSJT BY 12Z AND KSJT BY 14Z. CONVECTIVE CHANCES WILL BE
ALMOST NONEXISTENT WEST OF THE DRYLINE BUT ONCE THE COLD FRONT
OVERTAKES THE DRYLINE WE COULD SEE A THIN BAND OF SHOWERS AND/OR
THUNDERSTORMS ACROSS THE SOUTHEAST ZONES. I RETAINED THE CB
REMARKS AT KBBD/KJCT BUT PUSHED THEM BACK A FEW HOURS CLOSER TO
THE FROPA. ANY PRECIP WILL BE SHORT LIVED AS DRY AIR ADVECTS INTO
THE REGION. POST FRONTAL NORTH WINDS WILL INCREASE TO 20 TO 25
KTS...WITH GUSTS EXCEEDING 30 KTS AT TIMES. THESE WINDS SHOULD
PERSIST THROUGH MUCH OF THE DAY BUT WILL BEGIN TO DIMINISH BY MID
AFTERNOON.

JOHNSON

PREV DISCUSSION... /ISSUED 335 PM CDT SUN APR 3 2011/

SHORT TERM...
DRYLINE WAS ALONG AN IRAAN...SWEETWATER...HASKELL LINE AT 3 PM.
LATEST MODELS HAVE IT PUSHING EASTWARD...TO JUST WEST OF AN
OZONA...SAN ANGELO...ABILENE...THROCKMORTON LINE BY 7 PM. RED FLAG
WARNING FOR FIRE WEATHER CONTINUES UNTIL 9 PM...WITH WIND ADVISORY
ENDING EARLIER AT 8 PM.

WHILE WINDS DECREASE THIS EVENING...THEY DO NOT DECOUPLE COMPLETELY.
COULD SEE A FEW SHOWERS OR THUNDERSTORMS IN SOUTHEAST SECTIONS OF
THE CWA...MAINLY AFTER MIDNIGHT...AS UPPER TROUGH OVER NORTHERN NEW
MEXICO AND COLORADO MOVES SOUTHEAST AND ENCOUNTERS DEEPER MOISTURE.
NOT A LOT OF CONFIDENCE WITH THIS HOWEVER AS MID LEVEL MOISTURE/
INSTABILITY NEEDED TO GENERATE STORMS ABOVE THE CAP...APPEARS TO
BE LIMITED. A STRONG COLD FRONT WITH DRY AIR WILL MOVE THROUGH THE
BIG COUNTRY BEFORE SUNRISE...AND THROUGH THE REST OF WEST CENTRAL
TEXAS BY NOON MONDAY.

04

LONG TERM...
THE SURFACE HIGH WILL MOVE EAST MONDAY NIGHT INTO TUESDAY AS A SURFACE
TROUGH DEVELOPS ACROSS THE PLAINS. THIS MAY RESULT IN ELEVATED
FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AS SOUTH TO SOUTHWEST
WINDS INCREASE MAINLY NORTHWEST OF A LINE FROM STERLING CITY TO
HASKELL.

AN UPPER TROF OF LOW PRESSURE WILL BEGIN TO DEEPEN ACROSS THE WESTERN
U.S. WED NIGHT INTO NEXT WEEKEND. AS IT APPROACHES WC TX THIS WEEK...LOW
LEVEL MOISTURE WILL INCREASE...TEMPERATURES WILL RISE ABOVE
SEASONAL AVERAGES...THE DRYLINE SHOULD BECOME MORE PRONOUNCED OVER WEST
TX...AND PERIODIC JET STREAKS WILL TRACK ACROSS TEXAS. AS THESE
FEATURES INTERACT...LOOK FOR POSSIBLE THUNDERSTORM DEVELOPMENT
THURSDAY THROUGH SUNDAY MORNING. BUT...IT IS TOO EARLY TO SPECIFY
TIMING AND COVERAGE OF THUNDERSTORMS.

THE FIRST JET STREAK ARRIVES ON WEDNESDAY BUT IT APPEARS TO DRY SLOT
WC TX AS IT TRACKS DIRECTLY OVER THE REGION. THE NEXT 100KT JET MAX...THAT
FLOWS ACROSS THE TX PANHANDLE...COULD PLACE WC TX ON THE RIGHT REAR
ENTRANCE REGION BY THURSDAY AFTERNOON. THIS COULD SET THE STAGE FOR
STORMS FORMING ALONG THE DRYLINE. HOWEVER...UPDRAFTS WILL
ENCOUNTER A STRONG CAPPING INVERSION.

THE LAST TWO JET MAXES MAY IMPACT WC TX SATURDAY AND SUNDAY MORNINGS.
BY NOON NEXT SUNDAY...A PACIFIC FRONT WILL BRING DRIER AIR INTO
THE REGION. DECIDED TO CONTINUE WITH SILENT 10 POPS FOR WED
THROUGH SAT. HAVE ALSO INSERTED THE MENTION OF EARLY MORNING LOW
CLOUDS FOR THURSDAY THROUGH SATURDAY AS THE STRONG DIURNAL LOW
LEVEL JET RETURNS. WENT SLIGHTLY ABOVE MAV AND MEX MOS TEMPS.

FIRE WEATHER...

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. A STRONG
COLD FRONT SHOULD ENTER HASKELL AND THROCKMORTON COUNTIES AROUND 3
AM...5 AM ALONG I-20...AND SOUTH OF I-10 AT 9 AM. STRONG NORTH
WINDS OF 18 TO 23 MPH AT THE 20 FT LEVEL CAN BE EXPECTED BEHIND
THE FRONT THROUGH THE DAY MONDAY...WITH HIGHER GUSTS. MINIMUM RH
VALUES FALL TO 16 TO 20 PERCENT MONDAY AFTERNOON. A RED FLAG
WARNING MAY HAVE TO BE ISSUED FOR AT THE SOUTHERN HALF OF THE
AREA MONDAY AFTERNOON...BUT WILL HOLD OFF FOR NOW.

21

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 51  65  38  75  55 /  10  10   0   0   0
SAN ANGELO 	 58  71  36  80  49 /  10  10   0   0   0
JUNCTION 	 65  76  36  79  48 /  20  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 3, 9:08 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT SUN APR 3 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-050215-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
908 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS THE
HEARTLAND AND NORTHWEST HILL COUNTRY ALONG A COLD FRONT. SEVERE
WEATHER IS NOT ANTICIPATED BUT DANGEROUS CLOUD TO GROUND LIGHTNING
WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON
MONDAY IN THE WAKE OF A STRONG COLD FRONT. NORTH WINDS WILL
INCREASE TO 20 TO 30 MPH WITH RELATIVE HUMIDITIES FALLING TO
NEAR 20 PERCENT. SOUTH WINDS WILL RETURN TUESDAY WITH ELEVATED
FIRE DANGER EXPECTED TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

In the hours before

Local storm report, Apr 3, 8:48 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     WILDFIRE         2 SE BROWNWOOD          31.69N  98.97W
04/03/2011  E3000 ACRE       BROWN              TX   LAW ENFORCEMENT

            THE WILDFIRE IS LOCATED BETWEEN FARM TO MARKET ROAD
            2126 AND COUNTY ROAD 267.

&&

EVENT NUMBER SJT1100048

MC
Special weather statement, Apr 3, 9:40 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
940 PM CDT SUN APR 3 2011

TXZ127-040330-
TAYLOR TX-
940 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR
TAYLOR COUNTY...

AT 936 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF VIEW...OR ABOUT 18
MILES SOUTHWEST OF ABILENE...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VIEW AND BUFFALO GAP BY 945 PM CDT
  DYESS AFB AND TYE BY 955 PM CDT
  ABILENE BY 1005 PM CDT
  IMPACT BY 1010 PM CDT
  HAMBY BY 1020 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

JOHNSON
Special weather statement, Apr 3, 9:46 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CDT SUN APR 3 2011

TXZ127-040315-
TAYLOR TX-
946 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR
TAYLOR COUNTY...

AT 942 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER VIEW...OR ABOUT 13 MILES SOUTHWEST
OF ABILENE...MOVING NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  POTOSI BY 955 PM CDT
  ABILENE AND IMPACT BY 1000 PM CDT
  HAMBY BY 1010 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:35 AM CDTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more14 hr
Apr 4, 3:30 PM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 15 more12 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.